Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Oct 14, 2012, 2:11 PM CDT for DeWitt County, Logan County, Sangamon County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 2:11 PM CDT (19:11 UTC)
- Expired
- Oct 14, 2012, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
Counties DeWitt County, IL, Logan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 22 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS83 KILX 141911 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT SUN OCT 14 2012 ILZ042-043-051>053-142000- CHRISTIAN-DE WITT-LOGAN-MACON-SANGAMON- 211 PM CDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHWESTERN CHRISTIAN...NORTHWESTERN MACON...EASTERN SANGAMON AND SOUTHEASTERN LOGAN COUNTIES UNTIL 300 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM ATLANTA TO SPRINGFIELD TO AUBURN...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS. PEOPLE IN CHRISTIAN...DE WITT...LOGAN...MACON AND SANGAMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4028 8870 3969 8913 3955 8991 4028 8932 TIME...MOT...LOC 1910Z 254DEG 39KT 4021 8927 3959 8975 $$ GEELHART
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:11 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 14, 2:11 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT SUN OCT 14 2012 .DISCUSSION... ISSUED 200 PM CDT SUN OCT 14 2012 COLD FRONT WAS MOVING STEADILY ACROSS WEST CENTRAL IL EARLY THIS AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE BOUNDARY AND WILL CONTINUE TO MOVE QUICKLY TO THE EAST AND NORTHEAST. MIXED LAYER CAPES OF AROUND 500 J/KG AND DEEP LAYER SHEAR OF FROM 40-50 KTS WILL SUPPORT THE POSSIBILITY FOR SOME ISOLD SEVERE WIND REPORTS UNTIL LATE THIS AFTN. GRADIENT WINDS AROUND THE DEEPENING SURFACE LOW OVER SOUTHERN WISCONSIN ARE EXPECTED TO CONTINUE INTO THIS EVENING BEFORE SLOWLY DIMINISHING AFTER DARK. WILL CONTINUE THE ADVISORY FOR THE EAST HALF OF THE AREA UNTIL 700 PM CDT. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT NO SIGNIFICANT MODEL DIFFERENCES SEEN THROUGH TUESDAY AS THE DEEP SURFACE LOW IS EXPECTED TO MOVE WELL OFF TO OUR NORTHEAST BY MONDAY MORNING. AS MENTIONED ABOVE...GRADIENT SHOULD RELAX ENOUGH TO ALLOW SURFACE WIND GUSTS TO SETTLE DOWN JUST AFTER SUNSET. ANY LINGERING SHOWER ACTIVITY SHOULD PULL EAST OF OUR FAR EASTERN COUNTIES BY 03Z. WRAP AROUND MOISTURE/CLOUD COVER SHOULD BEGIN TO PULL AWAY FROM THE AREA LATE THIS EVENING AS SFC LOW QUICKLY MOVES TOWARDS THE EASTERN GREAT LAKES. HIGH PRESSURE WILL THEN TRACK ACROSS THE REGION ON MONDAY BRINGING PLEASANT WEATHER CONDITIONS FOR THE NEXT COUPLE OF DAYS. GUID SEEMS TO BE HANDLING THE AIR MASS CHANGE WELL SO HAVE NOT STRAYED TOO FAR FROM GUID THRU TUESDAY. BY TUESDAY...THE HIGH WILL BE SHIFTING OFF TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN RESULTING IN WARMER TEMPERATURES BY AFTERNOON. 850 TEMPERATURES TUESDAY AFTERNOON INDICATES OUR WESTERN AREAS TO BE WELL INTO THE 70S WITH A GUSTY SOUTH WIND. USING MORE OF A METMAV BLEND EAST...WHILE THE SLIGHTLY WARMER MAV GUID ACRS THE WEST LOOKS MORE REASONABLE AT THIS TIME. LEAD SHORTWAVE NOTED ON MODELS PUSHING ACRS THE NORTHERN PLAINS LATE TUESDAY/TUESDAY NIGHT WILL KEEP THE BETTER LIFT AND PRECIP CHANCES TO OUR NORTH...WITH THE MAIN UPPER LEVEL TROF DIGGING SE INTO THE ROCKIES. THIS IS THE FEATURE THAT WE WERE SEEING SOME SIGNIFICANT MODEL DIFFERENCES BEGINNING LATE WEDNESDAY AND CONTINUING THRU THE REMAINDER OF THE FORECAST PERIOD. THE LATEST GFS WAS TRENDING SLOWER AND DEEPER...VERY SIMILAR TO WHAT THE ECMWF HAD BEEN SUGGESTING THE PAST SEVERAL RUNS. UPPER TROF TO CONTINUE TO DIG SE INTO THE CENTRAL PLAINS LATE ON WEDNESDAY WITH A COLD FRONT APPROACHING OUR AREA BY LATE IN THE DAY. DUE TO THE DEEPER AND SLOWER MOVEMENT OF THE UPPER LEVEL SYSTEM AND ASSOCIATED FRONTAL BOUNDARY...WILL BRING IN THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT WHEN THE BETER UPPER LEVEL FORCING MOVES ACRS THE AREA. LONG TERM...THURSDAY THROUGH SUNDAY THE MAIN QUESTION DURING THIS PERIOD REMAINS HOW QUICKLY THE UPPER LOW WILL GET SHUNTED AWAY FROM THE GREAT LAKES REGION. LATEST CANADIAN AND GFS WERE QUICKER IN EJECTING THE UPPER LOW OFF TO OUR EAST THANKS TO AN UPSTREAM SHORTWAVE JUST NORTH OF THE DAKOTAS ON SATURDAY. THE ECMWF CONTINUES TO BE SLOWER IN LIFTING THE UPPER LOW OUT OF THE GREAT LAKES REGION BY ABOUT A DAY SO WILL CONTINUE TO SIDE MORE WITH ITS SOLUTION FOR THIS FORECAST PACKAGE. AS A RESULT... AFTER OUR FRONTAL BOUNDARY MOVES THRU THE AREA WEDNESDAY EVENING...MUCH COOLER WEATHER IS SLATED FOR THE REMAINDER OF THE WEEK WITH EXTENSIVE CLOUD COVER AND LOW CHANCE POPS FOR SOME LIGHT RAIN ASSOCIATED WITH THE DEEP UPPER LOW AND SEVERAL VORT LOBES THAT ARE FORECAST TO ROTATE AROUND THE SYSTEM INTO OUR AREA. NOT VERY CONFIDENT ON TIMING AND EXTENT OF RAIN CHANCES THIS FAR OUT SO FOR NOW WILL CONTINUE TO GO WITH LOW CHANCE POPS ON THURSDAY AND FRIDAY AND LEAVE THE REMAINDER OF THE PERIOD DRY. AS MENTIONED ABOVE...THE ECMWF IS THE SLOWEST SOLUTION AS THE UPPER LOW DEEPENS INTO THE MIDWEST THURSDAY AND FRIDAY...BUT THE LATEST 12Z RUN HAS STARTED TO EJECT THE DEEP UPPER LOW AWAY FROM THE MIDWEST QUITE A BIT FASTER THAN WHAT IT WAS SUGGESTING EARLIER THIS MORNING. WITH AS MUCH MODEL SPREAD AS WE ARE SEEING TOWARDS THE END OF THE FORECAST PERIOD...NO SIGNIFICANT CHANGES WILL BE MADE TO THE GRIDS WITH TEMPERATURES SLOWLY RECOVERING AS WE HEAD TOWARDS SUNDAY WITH LITTLE OR NO PRECIP. SMITH && .AVIATION... ISSUED 1218 PM CDT SUN OCT 14 2012 SHOWERS/THUNDERSTORMS QUICKLY DEVELOPING FROM KPIA-KPPQ OVER THE LAST HOUR...AHEAD OF A COLD FRONT WHICH IS ENTERING FAR WESTERN ILLINOIS. THREAT OF STORMS WILL RAPIDLY TRANSLATE EASTWARD OVER THE NEXT FEW HOURS AS THE FRONT TRAVERSES THE STATE. AHEAD OF THE STORMS...SOUTHWEST WINDS WILL GUST FROM 30-40 KNOTS AT TIMES... HIGHEST FROM KBMI-KDEC EASTWARD. EXPECT WINDS TO SHIFT TO THE WEST/NORTHWEST BY 20Z AROUND KPIA...RANGING TO AROUND 22Z AT KCMI. WHILE NOT QUITE AS STRONG BEHIND THE FRONT...GUSTS OVER 25 KNOTS SHOULD CONTINUE THROUGH SUNSET AS STRONG PRESSURE RISES OCCUR BEHIND THE FRONT. THE WINDS WILL BEGIN DIMINISHING AFTER 00Z... AND SKIES WILL CLEAR FROM WEST TO EAST AS THE EVENING PROGRESSES. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ038-043>046- 052>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Oct 14, 11:38 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1138 AM CDT SUN OCT 14 2012 ILZ027>031-036-037-040>042-047>051-151100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1138 AM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED. GUSTY SOUTHERLY WINDS WILL SWING TO THE NORTHWEST BY THIS EVENING...AS A COLD FRONT SWEEPS THROUGH THE AREA. WIND GUSTS TO 40 MPH ARE POSSIBLE THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT STORM SYSTEM WILL PROVIDE A CHANCE FOR THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061>063-066>068-071>073-151100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 1138 AM CDT SUN OCT 14 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON...AHEAD OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY CONCERN. STRONG SOUTHERLY WINDS WILL GUST IN EXCESS OF 45 MPH AT TIMES...AHEAD OF THE COLD FRONT. THESE WINDS WILL BEGIN TO DIMINISH AFTER 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT STORM SYSTEM WILL PROVIDE A CHANCE FOR THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...PRIMARILY BETWEEN 1 PM AND 5 PM. GEELHART
In the hours before
Local storm report, Oct 14, 10:19 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM NON-TSTM WND GST DANVILLE 40.14N 87.62W
10/14/2012 M54 MPH VERMILION IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, Oct 14, 10:35 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1035 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
10/14/2012 M2.80 INCH MORGAN IL CO-OP OBSERVER
24-HOUR RAINFALL TOTAL
0800 AM HEAVY RAIN BUFFALO 39.85N 89.41W
10/14/2012 M1.55 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL TOTAL
&&
LAUFENBERGLocal storm report, Oct 14, 10:37 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN RANTOUL 40.30N 88.16W
10/14/2012 M1.62 INCH CHAMPAIGN IL CO-OP OBSERVER
24-HOUR RAINFALL TOTAL
&&
LAUFENBERGLocal storm report, Oct 14, 11:05 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HEAVY RAIN 1 E BLOOMINGTON 40.48N 88.95W
10/14/2012 M1.68 INCH MCLEAN IL MESONET
SWOP REPORT...STORM TOTAL RAINFALL SO FAR
&&
LAUFENBERGLocal storm report, Oct 14, 11:48 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N ATHENS 39.99N 89.72W
10/14/2012 M1.92 INCH MENARD IL CO-OP OBSERVER
24-HOUR RAINFALL TOTAL
&&
LAUFENBERGSpecial weather statement, Oct 14, 2:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT SUN OCT 14 2012 ILZ042-043-051>053-142000- CHRISTIAN-DE WITT-LOGAN-MACON-SANGAMON- 211 PM CDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHWESTERN CHRISTIAN...NORTHWESTERN MACON...EASTERN SANGAMON AND SOUTHEASTERN LOGAN COUNTIES UNTIL 300 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM ATLANTA TO SPRINGFIELD TO AUBURN...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS. PEOPLE IN CHRISTIAN...DE WITT...LOGAN...MACON AND SANGAMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4028 8870 3969 8913 3955 8991 4028 8932 TIME...MOT...LOC 1910Z 254DEG 39KT 4021 8927 3959 8975 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:49 PM CDT | Special Weather Statement | ILX | Edgar | 26 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.